Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 110, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 21, 2016, 9:24 AM CDT for Angelina County, Nacogdoches County, San Augustine County, Texas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2016, 9:24 AM CDT (14:24 UTC)
- Expired
- Apr 21, 2016, 10:03 AM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Angelina County, TX, Nacogdoches County, TX, San Augustine County, TX
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 9:38 AM CDT | TSTM WND DMG | 1 W Hudson, TX | A LARGE TREE DOWN ACROSS MCGAUGHEY ROAD IN THE HUDSON AREA. |
| Apr 21, 9:50 AM CDT | TSTM WND DMG | 7 N Lufkin, TX | A LARGE TREE DOWN ACROSS FREDONIA AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 2.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
382
WUUS54 KSHV 211424
SVRSHV
TXC005-347-405-211515-
/O.NEW.KSHV.SV.W.0110.160421T1424Z-160421T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CDT THU APR 21 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ANGELINA COUNTY IN EASTERN TEXAS...
NORTHWESTERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
* UNTIL 1015 AM CDT
* AT 923 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUDSON...OR
7 MILES WEST OF LUFKIN...MOVING NORTHEAST AT 35 MPH. THIS STORM
WILL LIKELY AFFECT THE LUFKIN AREA AFTER 945 AM.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LUFKIN...HUDSON...WODEN...MARTINSVILLE...ETOILE...MELROSE...BURKE...
CHIRENO...OAK RIDGE...CENTRAL...HOMER...DENNING...CLAWSON AND REDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3121 9487 3123 9486 3126 9490 3128 9488
3130 9490 3132 9490 3134 9491 3134 9495
3135 9496 3166 9440 3165 9439 3165 9432
3145 9420 3119 9486
TIME...MOT...LOC 1423Z 240DEG 37KT 3130 9486
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
565
WWUS54 KSHV 211503
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 AM CDT THU APR 21 2016
TXC005-347-405-211512-
/O.CAN.KSHV.SV.W.0110.000000T0000Z-160421T1515Z/
ANGELINA TX-SAN AUGUSTINE TX-NACOGDOCHES TX-
1003 AM CDT THU APR 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANGELINA...
NORTHWESTERN SAN AUGUSTINE AND SOUTHEASTERN NACOGDOCHES COUNTIES IS
CANCELLED...
THE STORM...MOVING ACROSS THE LUFKIN AREA...WHICH PROMPTED THE
WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSE AN
IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3121 9487 3123 9486 3126 9490 3128 9488
3130 9490 3132 9490 3134 9491 3134 9495
3135 9496 3166 9440 3165 9439 3165 9432
3145 9420 3119 9486
TIME...MOT...LOC 1501Z 240DEG 37KT 3150 9445
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 7:03 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 21, 7:03 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 AM CDT THU APR 21 2016
.AVIATION...
FOR THE 21/12Z TAFS...ANOTHER CONVECTIVE COMPLEX WILL AFFECT
TERMINALS MAINLY ALONG AND SOUTH OF I-20 DURING THE FIRST HALF OF
THE PERIOD. HOW FAR EAST THIS COMPLEX WILL SURVIVE IS QUITE
UNCERTAIN AS LATEST RADAR TRENDS SHOW SIGNS OF WEAKENING. SCATTERED
REDEVELOPMENT COULD OCCUR SOUTH OF I-30 TODAY. RAIN CHANCES AT
THE TAF SITES SHOULD END BY 22/00Z AS A COLD FRONT MOVES ACROSS
THE AREA.
PATCHY DENSE FOG HAS LED TO LIFR CONDITIONS AT MANY TERMINALS THIS
MORNINGS. A SLOW IMPROVEMENT INTO THE MVFR RANGE IS EXPECTED BEFORE
NOON LOCAL TIME BUT ANY SITES AFFECTED BY PRECIP COULD STILL
EXPERIENCE IFR OR LOWER CONDITIONS. CIGS SHOULD LIFT INTO THE VFR
RANGE DURING THE LATE AFTERNOON FOLLOWED BY A GRADUAL CLEARING AS
WINDS SHIFT TO THE NORTHWEST FOLLOWING THE FRONTAL PASSAGE AND
DRIER AIR MOVES INTO THE REGION. /09/
&&
.PREV DISCUSSION... /ISSUED 252 AM CDT THU APR 21 2016/
DISCUSSION...
EARLY MORNING PATCHY DENSE FOG ACROSS THE REGION AHEAD OF A WEAK
FRONTAL BOUNDARY ACROSS SOUTHEAST OKLAHOMA TO GRADUALLY DIMINISH
BY DAYBREAK AS SHOWERS AND THUNDERSTORMS APPROACH FROM THE WEST.
HELD OFF ON A DENSE FOG ADVISORY SIMPLY BECAUSE THE ENVIRONMENT IS
TOO DYNAMIC TO SUPPORT WIDESPREAD DENSE FOG THROUGH SUNRISE.
TRIMMED A NUMBER OF NORTHERN COUNTIES OUT OF THE FLASH FLOOD WATCH
AND LEFT IT INTACT ACROSS EAST TEXAS AND NORTH LOUISIANA. FLASH
FLOODING THREAT WILL LIKELY BE FOCUSED ON SOUTHEAST BOUND
CONVECTIVE LINE FROM NORTH-CENTRAL TEXAS. AN ADDITIONAL ONE TO TWO
INCHES OF HEAVY RAINFALL MAY ACCOMPANY THIS LINE AS IT WORKS
THROUGH EAST TEXAS AND PORTIONS OF NORTH LOUISIANA TODAY. A
MARGINAL RISK FOR SEVERE THUNDERSTORMS EXISTS MAINLY IN THE FLASH
FLOOD WATCH AREA. ISOLATED INSTANCES OF HAIL AND DAMAGING WINDS
THE MAIN THREAT.
FRONTAL BOUNDARY TO MOVE ACROSS THE REGION THIS EVENING WITH HIGH
PRESSURE BUILDING IN ITS WAKE. CONDITIONS TO IMPROVE AREAWIDE WITH
TEMPERATURES TONIGHT FORECAST TO FALL INTO THE MID TO UPPER 50S
ACROSS MOST LOCATIONS.
A DRY PATTERN TO PERSIST THROUGH THE WEEKEND WITH TEMPERATURES
RANGING FROM HIGHS IN THE 80S TO LOWS IN THE LOW TO MID 50S.
SOUTHERLY FLOW TO RETURN ON MONDAY WITH LOW TEMPERATURES FORECAST
TO EASE INTO THE 60S AS LOW-LEVEL MOISTURE INCREASES ACROSS
THE REGION. A WEAK SHORTWAVE TO BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA ON MONDAY.
OTHERWISE...SOUTHWEST FLOW ALOFT SETTING UP BY MIDWEEK TO ALLOW
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE
REMAINDER OF THE FORECAST PERIOD. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 58 81 57 / 60 20 0 0
MLU 77 60 80 57 / 60 30 0 0
DEQ 76 52 80 52 / 30 10 0 0
TXK 76 55 80 55 / 40 10 0 0
ELD 76 56 79 55 / 40 20 0 0
TYR 76 57 81 56 / 60 10 0 0
GGG 76 57 80 55 / 60 20 0 0
LFK 78 60 82 57 / 60 30 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ124>126-
136>138-149>153-165>167.
&&
09Hazardous weather outlook, Apr 21, 5:53 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 553 AM CDT THU APR 21 2016 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-221100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- 553 AM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... PATCHY DENSE FOG WILL PERSIST THROUGH MID-MORNING ACROSS THE REGION. MOTORISTS SHOULD EXERCISE CAUTION ON AREA ROADWAYS AND USE LOW-BEAM HEADLIGHTS. OTHERWISE...A CHANCE OF SHOWERS AND THUNDERSTORMS IS POSSIBLE TODAY. LOCALLY HEAVY RAIN MAY BE EXPECTED WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY WITH THE PASSAGE OF AN UPPER-LEVEL DISTURBANCE. ADDITIONALLY...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM TUESDAY AFTERNOON THROUGH LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 221100- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER- BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT- CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 553 AM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... PATCHY DENSE FOG WILL PERSIST THROUGH MID-MORNING ACROSS THE REGION. MOTORISTS SHOULD EXERCISE CAUTION ON AREA ROADWAYS AND USE LOW-BEAM HEADLIGHTS. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS DEEP EAST TEXAS AND NORTHWEST LOUISIANA AROUND DAYBREAK. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. LOCALLY HEAVY RAIN MAY BE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON INTO MONDAY WITH THE PASSAGE OF AN UPPER-LEVEL DISTURBANCE. ADDITIONALLY...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM TUESDAY AFTERNOON THROUGH LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 21, 9:03 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 AM CDT THU APR 21 2016
TXZ149-152-153-165-211445-
CHEROKEE TX-ANGELINA TX-NACOGDOCHES TX-SHELBY TX-
903 AM CDT THU APR 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR ANGELINA...NACOGDOCHES...WESTERN
SHELBY AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 945 AM CDT...
AT 901 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST OF ALTO TO 8 MILES
NORTHWEST OF CORRIGAN...AND MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LUFKIN...NACOGDOCHES...DIBOLL...HUDSON...HUNTINGTON...ALTO...TIMPSON...
GARRISON...WELLS...TRAWICK...POLLOK...ETOILE...DOUGLASS...MORRILL...WODEN...
FOREST...MARTINSVILLE...SACUL...MELROSE AND BURKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3115 9485 3132 9490 3134 9496 3144 9500
3149 9510 3159 9517 3157 9521 3163 9528
3171 9528 3185 9498 3184 9446 3197 9451
3197 9436 3164 9424 3164 9425 3165 9440
3157 9431 3124 9434 3110 9413 3103 9448
TIME...MOT...LOC 1401Z 253DEG 44KT 3207 9510 3111 9490
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:22 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 43 hr |
| Apr 21, 9:03 AM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches | 42 min |
| Apr 21, 10:01 AM CDT | Special Weather Statement | SHV | Angelina, San Augustine | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.